Alert archive / Texas / Wind Advisories in 2017
Wind Advisory 11, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at May 29, 2017, 8:35 AM CDT for 6 counties in Texas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 29, 2017, 8:35 AM CDT (13:35 UTC)
- Expired
- May 29, 2017, 11:23 AM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Calhoun County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 34 km from the middle of the area, began a volume at 13:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 1.6 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -349 J/kg
- Mixed-layer LCL
- 1810 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- -65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
906 WWUS74 KCRP 291335 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 835 AM CDT Mon May 29 2017 ...STRONG WINDS OCCURRING BEHIND THE STORM COMPLEX THIS MORNING... .As the atmosphere continues to adjust from the complex of storms which moved through the area this morning, strong gusty winds will occur through late morning. Winds will taper off by noon. TXZ242>247-291700- /O.NEW.KCRP.WI.Y.0011.170529T1335Z-170529T1700Z/ Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- Including the cities of Kingsville, Corpus Christi, Portland, Ingleside, Aransas Pass, Sinton, Mathis, Rockport, Refugio, Woodsboro, and Port Lavaca 835 AM CDT Mon May 29 2017 ...WIND ADVISORY IN EFFECT UNTIL NOON CDT TODAY... The National Weather Service in Corpus Christi has issued a Wind Advisory, which is in effect until noon CDT today. * TIMING...Through late morning. * WINDS...East at 20 to 35 mph with gusts around 50 mph possible. * IMPACTS...Motorists in high profile vehicles may experience hazardous driving conditions, and workers at higher elevations at construction sites may experience much stronger wind. Further, residents in the advisory area should watch out for objects that can be blown about by the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater... or wind gusts around 40 mph or greater are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ GW/TE
1 follow-up statement
532 WWUS74 KCRP 291623 AAA NPWCRP URGENT - WEATHER MESSAGE...UPDATED National Weather Service Corpus Christi TX 1123 AM CDT Mon May 29 2017 ...WINDS HAVE DECREASED... .The atmosphere has adjusted from the complex of storms which moved trough South Texas early this morning. Thus, the Wind Advisory has been cancelled. TXZ242>247-291730- /O.CAN.KCRP.WI.Y.0011.000000T0000Z-170529T1700Z/ Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- Including the cities of Kingsville, Corpus Christi, Portland, Ingleside, Aransas Pass, Sinton, Mathis, Rockport, Refugio, Woodsboro, and Port Lavaca 1123 AM CDT Mon May 29 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Corpus Christi has cancelled the Wind Advisory for the counties of Kleberg, Nueces, San Patricio, Aransas, Refugio, and Calhoun. The atmosphere has adjusted from the complex of storms which moved trough South Texas early this morning. Thus, the Wind Advisory has been cancelled. $$ GW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at May 29, 6:09 AM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, May 29, 6:09 AM CDT, 2 hours 26 minutes before
Area Forecast Discussion...UPDATED National Weather Service Corpus Christi TX 609 AM CDT Mon May 29 2017 .DISCUSSION...12z Aviation Discussion is below synoptic discussion. Have cancelled the Flash Flood Watch as heavy rain has shifted east off the coast. Light rain over the watch area continues to diminish in areal coverage and additional intense rainfall is not anticipated. Thus...the Flash Flood Watch was cancelled. && .AVIATION...Back edge of large precip shield should be east of KCRP/KALI by start of TAF period...and east of KVCT by mid mrng. KLRD to remain dry this mrng. Only iso to perhaps sct SHRA/TSRA possible this aftn across the region...but areal coverage xpctd to be too sparse to mention in TAFs. Generally VFR CIGs today with brief periods of MVFR CIGs possible. Better chances of MVFR CIGs occrng by late in the TAF period. Weak ESErly sfc winds...vrb at times. && .PREVIOUS DISCUSSION... /Issued 429 AM CDT Mon May 29 2017/ SHORT TERM (Today though Tonight)... An intense MCS /and prolific lightning producer/ has pushed off the Middle/Lower TX Coast as of writing with post event light to moderate rain occurring in its wake. The nocturnal MCS has worked over the atmosphere pretty good and this should limit much in the way of convective development today. Ongoing light/moderate rain should continue to gradually dissipate through the rest of the night. A weak quasi-stationary boundary is currently draped along the northern edge of the CWA this morning...and is prog to drift NW through the day. With the boundary remaining north of the area...and moisture depth remaining high...an isolated to perhaps scattering of showers and thunderstorms in the afternoon cannot be ruled out...but coverage should generally by limited today. Lack of any significant forcing aloft...and boundary remaining NW of the CWA...should limit much /if any/ precip development tonight. Max temps today are very tricky and current fcst values may be too low if some clearing occurs during the day. Note: Flash Flood Watch may be cancelled early once steadier rains dissipate further. LONG TERM (Tuesday through Sunday)... The potential for unsettled weather may continue into the extended part of the forecast. Moisture decreases slightly on Tuesday but daytime heating may be enough to generate isolated to scattered convection. By Wednesday, a shortwave trough will move out of Mexico and then into the Southern Plains by Thursday. Moisture improves further on Wednesday with PW values climbing around 1.8 to 1.9 inches. Chances for showers and storms will increase again Wednesday into Thursday and will keep 50 to 60 pops in the forecast for now. Occasional disturbances embedded in westerly flow aloft will move across the state through the weekend. Diurnally driven convection will persist Friday through Sunday and slight to low end end chance pops seem reasonable at this time. Chances for showers and storms could also be aided by another frontal boundary late in the period, but there is plenty of time to sort out those details. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 84 71 86 72 85 / 40 20 40 30 50 Victoria 82 70 86 71 85 / 30 20 30 30 50 Laredo 84 70 87 71 86 / 30 20 40 30 50 Alice 82 69 87 71 86 / 30 20 40 30 50 Rockport 84 73 84 75 84 / 50 20 40 30 50 Cotulla 85 70 87 72 86 / 30 20 30 30 50 Kingsville 84 71 87 72 86 / 40 20 40 30 50 Navy Corpus 83 74 85 77 84 / 50 20 40 30 50 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && RH/79...AVIATION
Hazardous weather outlook, May 29, 5:12 AM CDT, 3 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 512 AM CDT Mon May 29 2017 GMZ230-235-250-255-270-275-TXZ229>234-239>247-301015- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 512 AM CDT Mon May 29 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight A moderate risk of rip currents will exist today along Gulf- facing beaches. A Flash Flood Watch is in effect until 9 AM CDT for Nueces, San Patricio, Jim Wells, and Kleberg Counties. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A moderate risk of rip currents will exist Tuesday along Gulf- facing beaches. Isolated to scattered showers and thunderstorms are possible across the region through the end of the week. Severe thunderstorms are not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, May 29, 3:37 AM CDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
337 AM CDT MON MAY 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 AM MARINE TSTM WIND 4 NNE CORPUS CHRISTI IN 27.83N 97.49W
05/29/2017 M60 MPH GMZ230 TX MESONET
NUECES BAY TCOON SITE MEASURED TSTM GUST OF 52 KTS
&&
EVENT NUMBER CRP1700159
HARTLocal storm report, May 29, 3:43 AM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
343 AM CDT MON MAY 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM FLASH FLOOD 1 NE CORPUS CHRISTI COU 27.71N 97.37W
05/29/2017 NUECES TX EMERGENCY MNGR
FLOOD WATERS COVERED THE ROADWAYS ALONG SPID AT
EVERHART AND STAPLES ROADS.
&&
EVENT NUMBER CRP1700160
TMTLocal storm report, May 29, 3:51 AM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
351 AM CDT MON MAY 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 AM FLASH FLOOD 4 W FLOUR BLUFF 27.65N 97.37W
05/29/2017 NUECES TX EMERGENCY MNGR
CIMARRON AND AIRLINE ROADS IMPASSABLE ALONG WITH
PORTIONS OF RODD FIELD ROAD.
&&
EVENT NUMBER CRP1700161
TMTLocal storm report, May 29, 4:02 AM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
402 AM CDT MON MAY 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 AM MARINE TSTM WIND 3 NNW MALAQUITE BEACH 27.48N 97.32W
05/29/2017 M55 MPH GMZ230 TX MESONET
SOUTH BIRD ISLAND TCOON MEASURED A GUST TO 48 KNOTS.
&&
EVENT NUMBER CRP1700162
TMTLocal storm report, May 29, 4:05 AM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
405 AM CDT MON MAY 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 AM MARINE TSTM WIND PADRE BALLI PARK 27.58N 97.22W
05/29/2017 M60 MPH GMZ250 TX NOS
BOB HALL PIER MEASURED GUST OF 60 MPH WITH SUSTAINED
SPEED OF 52 MPH.
&&
EVENT NUMBER CRP1700163
HARTSpecial weather statement, May 29, 8:09 AM CDT, 26 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 809 AM CDT Mon May 29 2017 TXZ242>247-291515- Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- Including the cities of Kingsville, Corpus Christi, Portland, Ingleside, Aransas Pass, Sinton, Mathis, Rockport, Refugio, Woodsboro, and Port Lavaca 809 AM CDT Mon May 29 2017 ...MODERATE TO STRONG WIND THIS MORNING ALONG THE COAST... A STORM SYSTEM THAT MOVED ACROSS THE AREA EARLIER THIS MORNING HAS RESULTED IN A MODERATE TO STRONG EASTERLY WIND ALONG THE COASTAL COUNTIES. WINDS WILL GENERALLY BE 20 TO 25 MPH WITH GUSTS TO AROUND 35 MPH. THIS IS EXPECTED TO ONLY LAST THROUGH LATE MORNING WITH WINDS DIMINISHING BY AROUND NOON. TE
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:03 PM CDT | Special Weather Statement | CRP | Dimmit | 42 min |
| May 28, 7:08 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 52 min |
| May 28, 7:50 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 40 min |
| May 28, 8:28 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 27 min |
| May 28, 8:54 PM CDT | Areal Flood Advisory | CRP | Webb | 2 hr |
| May 28, 9:16 PM CDT | Special Weather Statement | CRP | La Salle | 29 min |
| May 28, 9:54 PM CDT | Special Weather Statement | CRP | La Salle | 36 min |
| May 28, 10:29 PM CDT | Special Weather Statement | CRP | La Salle | 31 min |
| May 28, 10:30 PM CDT | Areal Flood Advisory | CRP | La Salle | 2 hr |
| May 28, 11:00 PM CDT | Special Weather Statement | CRP | La Salle | 30 min |
| May 28, 11:16 PM CDT | Special Weather Statement | CRP | Webb | 29 min |
| May 28, 11:39 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 51 min |
| May 28, 11:48 PM CDT | Areal Flood Advisory | CRP | Webb | 117 min |
| May 29, 12:03 AM CDT | Special Weather Statement | CRP | McMullen | 27 min |
| May 29, 12:09 AM CDT | Special Weather Statement | CRP | Goliad | 36 min |
| May 29, 12:11 AM CDT | Severe Thunderstorm Warning | CRP | Duval, Webb | 49 min |
| May 29, 12:29 AM CDT | Severe Thunderstorm Warning | CRP | Webb | 16 min |
| May 29, 12:54 AM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Webb | 36 min |
| May 29, 1:17 AM CDT | Tornado Warning | CRP | Duval | 17 min |
| May 29, 1:23 AM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Kleberg | 41 min |
| May 29, 1:33 AM CDT | Areal Flood Advisory | CRP | Duval, Jim Wells | 117 min |
| May 29, 1:38 AM CDT | Flash Flood Watch | CRP | Jim Wells, Kleberg, Nueces, San Patricio | 4 hr |
| May 29, 1:41 AM CDT | Special Weather Statement | CRP | San Patricio | 34 min |
| May 29, 1:50 AM CDT | Special Weather Statement | CRP | Nueces | 25 min |
| May 29, 1:59 AM CDT | Areal Flood Advisory | CRP | Kleberg, Nueces | 2 hr |
| May 29, 2:08 AM CDT | Special Weather Statement | CRP | Jim Wells, Kleberg | 37 min |
| May 29, 2:14 AM CDT | Special Marine Warning | CRP | 61 min | |
| May 29, 2:19 AM CDT | Flash Flood Warning | CRP | Nueces | 3 hr |
| May 29, 2:19 AM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Kleberg, Nueces | 41 min |
| May 29, 2:26 AM CDT | Special Weather Statement | CRP | Nueces, San Patricio | 34 min |
| May 29, 2:30 AM CDT | Special Marine Warning | CRP | 60 min | |
| May 29, 2:34 AM CDT | Flash Flood Warning | CRP | Kleberg | 3 hr |
| May 29, 2:34 AM CDT | Severe Thunderstorm Warning | CRP | Kleberg, Nueces, San Patricio | 41 min |
| May 29, 2:54 AM CDT | River Flood Warning | CRP | Nueces | 35 hr |
| May 29, 2:58 AM CDT | Special Marine Warning | CRP | 2 hr | |
| May 29, 3:01 AM CDT | Special Weather Statement | CRP | Kleberg | 29 min |
| May 29, 3:11 AM CDT | Special Marine Warning | CRP | 34 min | |
| May 29, 3:15 AM CDT | Severe Thunderstorm Warning | CRP | Kleberg, Nueces, San Patricio | 45 min |
| May 29, 3:18 AM CDT | Tornado Warning | CRP | Kleberg | 27 min |
| May 29, 3:37 AM CDT | Special Marine Warning | CRP | 53 min | |
| May 29, 4:16 AM CDT | Special Marine Warning | CRP | 89 min | |
| May 29, 4:31 AM CDT | Special Marine Warning | CRP | 59 min | |
| May 29, 5:15 AM CDT | Areal Flood Warning | CRP | Nueces | 2 hr |
| May 29, 5:42 AM CDT | Special Marine Warning | CRP | 63 min | |
| May 29, 7:56 AM CDT | Small Craft Advisory | CRP | 42 min | |
| May 29, 8:38 AM CDT | Gale Warning | CRP | 2 hr | |
| May 29, 8:38 AM CDT | Small Craft Advisory | CRP | 7 hr | |
| May 29, 9:02 AM CDT | Coastal Flood Warning | CRP | Aransas, Calhoun, Kleberg, Nueces | 4 hr |
| May 29, 9:02 AM CDT | Rip Current Statement | CRP | Aransas, Calhoun, Kleberg, Nueces | 9 hr |
| May 29, 11:23 AM CDT | Gale Warning | CRP | 97 min | |
| May 29, 11:23 AM CDT | Small Craft Advisory | CRP | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.